MAUDE Adverse Event Report: RESPIRONICS INC DREAMSTATION AUTO, FR; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC DREAMSTATION AUTO, FR; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX500S14
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Cough (4457); Nodule (4551)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a lung stain.There is no report of the medical intervention that the patient has received at this time.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer previously received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a lung stain.There is no report of the medical intervention that the patient has received at this time.In the initial report section b5 was not updated, the correct b5 should be - the patient has alleged cough, mucus and lung stain.There was no report of the medical intervention required by the patient.In the initial report, section h10 was marked incorrectly.The device was returned to the manufacturer's product investigation laboratory for investigation.An internal visual inspection was completed by the manufacturer.The manufacturer found evidence of slight black contamination at the blower seal of the blower box, keratin contamination, white and black unknown contamination (dust like) and some very small potential hairs at the air input of the blower box.The manufacturer found no evidence of sound abatement foam degradation.The device's downloaded event log was reviewed by the manufacturer and found 3 instances of e-53, 17 instances of e-105, 1 instance of e-250 and 3 instances of e-130 on the error log.The manufacturer concludes the contaminates found were consistent with slight black contamination at the blower seal of the blower box, keratin contamination and white and black unknown contamination (dust like) and some very small potential hairs at the air input of the blower box inconsistent with the sound abatement foam.The manufacturer confirmed there was no evidence of sound abatement foam degradation.

Brand Name
DREAMSTATION AUTO, FR
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12676504
Report Number2518422-2021-05648
Device Sequence Number1231973
Product Code BZD
UDI-Device Identifier00606959043060
UDI-Public00606959043060
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX500S14
Device Catalogue NumberFRX500S14
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale